MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Codes Separation Failure (2547); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a detachable coil apb-3-8-3d-es was delivered using an echelon 10 microcatheter.The coil did not form a hoop well within the aneurysm; the operator noted that the middle segment was straight and unshaped, so it was withdrawn and discarded.The operator then replaced the first coil with an apb-3-6-3d-es coil for embolization.After complete filling, the coil was kinked and withdrawn, and detachment was attempted with the detachment wire, but the coil was not detached.The entire coil was retrieved, and the same model coil was used to continue the procedure.As the final coil for embolization, under continuous drip infusion, pushing the coil through the echelon 10 microcatheter was very difficult and resistant.The catheter was withdrawn, and upon removal, it was found that the coil had already been stretched, was not implanted, and the treatment was concluded.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).It was unknown if any patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of a saccular, unruptured right middle cerebral artery bifurcation aneurysm with a max diameter of 4.74mm by 3.91mm and a 3.07mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
H3 product analysis: as found condition (condition of returned device): an axium prime coil awas returned for analysis within a shipping box; within a sealed biohazard pouch; within its opened inner pouch and within a dispenser track.Visual inspection/damage location details: the axium implant coil was returned within the introducer sheath.Upon inspection the axium implant coil pushwire was found to be broken but retained by release wire at break indicator.This is indicative a manual detachment attempt was made at this location.The coin was found to be pulled back and not against the lumen stop.The shield coil was found intact.The implant coil was found to be already detached; however, entangled with the shield coil.The implant was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): during analysis of the entanglement of implant coil and shield coil and handling of device the implant coil fell from shield coil.Conclusion: based on the analysis performed, the customers report of ¿non-detachment¿ was confirmed as the pusher was returned with the implant coil appearing to be still attached.However, the implant coil was found to be entangled with the shield coil.The likely cause for the non-detachment is the entanglement with the shield coil causing the implant coil to become stuck.The implant coil was found damaged.Possible causes for coil damage are patient vessel tortuosity, device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 product analysis updated product analysis #(b)(4):equipment used- video inspection system (m-85519), ruler (m-83361) drawing(s) referenced: n/a as found condition- the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened inner pouch, and within its dispenser coil.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.No detachment attempts using an instant detacher was found at this location.The pusher was found broken at the break indicator and at ~153.1cm from the proximal end with the segments still retained by the release wire.The release wire and coin were found retracted from within the pusher.The coin was out of the lumen stop.Under close inspection, the implant was found already detached from the pusher, however, the proximal implant was found damaged/stretched and found entangled with the shield coil.Testing/analysis ¿ manipulation of the implant detangled the proximal implant from the shield coil, detaching the implant.Conclusion - based on the customer report and device analysis, the customer report of ¿coil kink/damage¿ was confirmed.Possible causes for implant coil damage/stretch include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, or user advances/retracts the coil against resistance.Customer reported devices were prepared per ifu, continuous flush was used, and vessel tortuosity as moderate.The likely cause could not be determined.The customer report of "non-detachment" was confirmed.The non-detachment was found to be due to the shield coil entangling with the damaged implant coil, preventing it from detaching completely.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24291083
Report Number9617601-2026-01036
Device Sequence Number21373880
Product Code KRD
UDI-Device Identifier00763000313739
UDI-Public(01)00763000313739(17)280520(10)231402035
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number231402035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/24/2026
05/08/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/31/2026
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale